Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Long-term proarrhythmic pharmacotherapy among patients with congenital long QT syndrome and risk of arrhythmia and mortality

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

DOI

  1. Association between Type D personality and outcomes in patients with non-ischemic heart failure

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Partial Oral Therapy for Osteomyelitis and Endocarditis. Reply

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Polygenic predisposition to breast cancer and the risk of coronary artery disease

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Cardiovascular Manifestations of Systemic Sclerosis: A Danish Nationwide Cohort Study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  5. Rate and rhythm therapy in patients with atrial fibrillation and the risk of pacing and bradyarrhythmia

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

AIMS: It is Class I recommendation that congenital long QT syndrome (cLQTS) patients should avoid drugs that can cause torsades de pointes (TdP). We determined use of TdP risk drugs after cLQTS diagnosis and associated risk of ventricular arrhythmia and all-cause mortality.

METHODS AND RESULTS: Congenital long QT syndrome patients (1995-2015) were identified from four inherited cardiac disease clinics in Denmark. Individual-level linkage of nation-wide registries was performed to determine TdP risk drugs usage (www.crediblemeds.org) and associated risk of ventricular arrhythmias and all-cause mortality. Risk analyses were performed using Cox-hazards analyses. During follow-up, 167/279 (60%) cLQTS patients were treated with a TdP risk drug after diagnosis. Most common TdP risk drugs were antibiotics (34.1%), proton-pump inhibitors (15.0%), antidepressants (12.0%), and antifungals (10.2%). Treatment with a TdP risk drug decreased 1 year after diagnosis compared with 1 year before (28.4% and 23.2%, respectively, P < 0.001). Five years after diagnosis, 33.5% were in treatment (P < 0.001). Risk factors for TdP risk drug treatment were age at diagnosis (5-year increment) [hazard ratio (HR) = 1.07, confidence interval (CI) 1.03-1.11] and previous TdP risk drug treatment (HR = 2.57, CI 1.83-3.61). During follow-up, nine patients were admitted with ventricular arrhythmia (three were in treatment with a TdP risk drug). Eight patients died (four were in treatment with a TdP risk drug). No significant association between TdP risk drug use and ventricular arrhythmias or all-cause mortality was found (P = 0.53 and P = 0.93, respectively), but events were few.

CONCLUSION: Torsades de pointes risk drug usage was common among cLQTS patients after time of diagnosis and increased over time. A critical need for more awareness in prescribing patterns for this high-risk patient group is needed.

OriginalsprogEngelsk
TidsskriftEuropean Heart Journal
Vol/bind40
Udgave nummer37
Sider (fra-til)3110-17
ISSN0195-668X
DOI
StatusUdgivet - 2019

Bibliografisk note

Published on behalf of the European Society of Cardiology. All rights reserved. © The Author(s) 2019. For permissions, please email: journals.permissions@oup.com.

ID: 58189861